Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 61, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 13, 2020, 1:07 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2020, 1:07 PM EDT (17:07 UTC)
- Expired
- Aug 14, 2020, 3:54 AM EDT
- In force
- 15 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
463 WHUS71 KCLE 131707 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 107 PM EDT Thu Aug 13 2020 LEZ144>149-140115- /O.NEW.KCLE.SC.Y.0061.200813T1707Z-200814T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 107 PM EDT Thu Aug 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
295 WHUS71 KCLE 131947 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 PM EDT Thu Aug 13 2020 LEZ144>149-140400- /O.CON.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 PM EDT Thu Aug 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 15 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from the Islands OH to Ripley NY. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
640 WHUS71 KCLE 140154 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH Issued by National Weather Service Buffalo NY 954 PM EDT Thu Aug 13 2020 LEZ148-149-140300- /O.CAN.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 954 PM EDT Thu Aug 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LEZ144>147-140800- /O.CON.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 954 PM EDT Thu Aug 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...East winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Portions of central Lake Erie. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
802 WHUS71 KCLE 140754 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH Issued by National Weather Service Buffalo NY 354 AM EDT Fri Aug 14 2020 LEZ144>147-140900- /O.CAN.KCLE.SC.Y.0061.000000T0000Z-200814T0800Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 354 AM EDT Fri Aug 14 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 13, 9:26 AM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 9:26 AM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 926 AM EDT Thu Aug 13 2020 .SYNOPSIS... High pressure will persist over the area today and begin to move eastward out of the area tomorrow. A cold front will move through the area on Sunday into Monday. Another high pressure system is expected to build across the area behind the cold front on Tuesday. && .NEAR TERM /THROUGH FRIDAY/... Mostly quiet conditions across the area this morning with observed forecast temperatures surpassing forecast temperatures by a few degrees under mostly sunny skies. Raised high temperatures by a degree or two, especially in the southeast portion of the area. Widespread mid to upper 80s expected across the area today with perhaps near 90 degrees possible near Akron/Canton. Previous Discussion... The near term forecast period remains rather quiet through Thursday night and most of Friday as a dry, warm are mass remains stationed over the area inhibiting any shower development from occurring. Temperatures today will approach the mid to upper 80s across the area with dewpoints remaining in the low 60s. Overnight lows will be in the mid 60s. On Friday, model diverge a bit in agreement with the placement of a shortwave trough that develops over the Mississippi Valley and how it may impact the CWA. The main question will be if showers and thunderstorms will progress far enough north into the southern counties or if the associated low at the surface will remain far enough south that minimal impacts are felt in this area. Currently models suggest low level moisture making its way into the low half of the CWA along with a vorticity maxima moving over the area as a result from the shortwave. With these things in mind, opted to go with chance PoPs for the lower half of the CWA for Friday afternoon into the evening. This system will need to continue to be monitored for its evolution and to determine its exact track. High temperatures on Friday will be in the mid to upper 80s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... A slow moving upper level wave will be moving eastward across the Ohio Valley Friday night through Sunday. A weak surface low associated with this system will also be moving across the lower Ohio Valley into the Mid-Atlantic Region by Sunday. Model guidance indicate there will be a good chance for widespread showers and isolated thunderstorms throughout the weekend, especially Saturday and Saturday night. Storm total rainfall amounts will average 1.0 to 1.5 inches across the area for this weekend. An upper level trough developing and digging down across the Great Lakes region late on Sunday will help kick this slowing moving system out of the Ohio Valley. A cold front will move through the region Sunday night. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... A broad upper level trough centered near the Hudson Bay and stretching down into the Great Lakes region early next week will be the main weather pattern. The overall pattern looks cooler with periodic waves of clouds and showers. There will be an upper level shortwave rounding the base of the upper level trough Monday afternoon with a chance for scattered showers and cloud cover. This setup may happen again on Tuesday as well. Highs will be cooler than average in the middle to upper 70s and overnight low temperatures away from the lake will be in the 50s. && .AVIATION /12Z Thursday THROUGH Monday/... VFR conditions will persist through the TAF period for all terminals. With high pressure persisting over the area, the associated dry air mass will inhibit any precipitation from developing and will limit widespread cloud development. Only concern for this period will be for CLE as northeast winds at 5 to 10 knots may occasionally gust up to 20 knots. These gusty winds should subside near 00Z. The rest of the terminals can expect north to northeast winds at 5 to 10 knots through the period. Outlook...Non-VFR with isolated to scattered showers and thunderstorms Friday night through Sunday night. && .MARINE... A weak surface low pressure system south of the lake and high pressure north of the lake will result in a slight increase in east to northeast flow on the lake today and again on Friday. Right now the northeast winds look like they will stay just below Small Craft Advisory level for today but close. Winds today will be about 15 to 20 knots and waves will be 2 to maybe 4 feet. We will hold off on any lake headlines but this is something the day shift may need to take another look at. We may have a better chance of meeting SCA criteria on Friday with the northeast flow increasing to 20 knots and waves more likely around 4 feet. The easterly flow on the lake will continue through Saturday night and conditions will not be the best on the lake into the weekend. The surface low finally exits the region on Sunday with a northerly flow on the back side. A cooler weather pattern will setup with northerly flow on the lake early next week. With colder air aloft and instability due to warm lake water, there could be a couple days where waterspouts are possible early next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Kahn SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Campbell MARINE...Griffin
Hazardous weather outlook, Aug 13, 6:29 AM EDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 629 AM EDT Thu Aug 13 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-141030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 629 AM EDT Thu Aug 13 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:13 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 15 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.